I went to see my PCP today to follow up with my blood pressure medicine. I just started taking BP meds in May of this year when my annies were found and my body is not responding well to them at all. Shortly after the annies were found my BP spiked to 159/100 and my doctor put me on a very low dose to try and stablize my BP closer to normal. I am now on my 3rd different medicine, which is half the dose of the previous one. I am having trouble catching my breath at times and feeling very lethargic as opposed to the fatigue I have felt since my annie surgery. And the headaches!!! Sometimes I don't know whether to attribute them to my body getting used to the PED or an effect of the BP meds. As I will be 4 months post op on 10/11, and my follow up angio and MRA are in December, I am hoping to get all off of these meds that I have had to take the last few months. I really don't like the way they all make me feel.
Has anyone else had to take BP meds since their surgery and, if so, how did you react to them? My doc says it's possible that I may not need the BP meds at all, but he and my NS have agreed that until I have the angio in December to check the wait and see annie and to make sure the PED is in perfect working condition, they want me on the BP meds.
Argggg I just wish I could feel like me more than a couple days at a time. I know that this is my after annie life, I'm just having a hard time dealing today.
Hope everyone is having a blessed day,
well do some research and see what youfind out on the meds, and maybe a second opinion. I have bad days also, for one good day i get 6 lousy, and the vertigo is to much but i’m getting used to it. and them ore i get use to it the better it is like normal. good luck.
I was placed on blood pressure medication about three months after surgery, I had put on a lot of weight and the doctor thought it would be safer to lower my bp. I haven’t had any problems with it, I take 8mg of atacand daily, wishing you all the best
HI Linda...right before they found my annie...I was diagnosed with High blood pressure...I must tell you I had a bad time with alot of the pills, 2 actually caused adema in my hands and feet...finally my neurologist put me on one that not only helps to maintain my Bp, but helps with headaches (beta~blocker)...it really helps me...I take before I go to bed...so it makes me sleepy...and then throughout the day I am ok...no feeling lethargic...I do recall that it took almost one month to feel back to me...but if you feel any problems with the meds ... talk to your Doctor... this is all part of my life right b4 annie, during annie and now after...
Hope you have a good day today...Cyber~healing thoughts your way...Colleen
I haven't had surgery on my annie(s) but have had severe headaches for about 12 years. I had to start BP meds years ago (when I was at my goal weight and in the best shape of my life!). I took an old fashioned beta blocker Atenalol for years. Then was told it can lead to diabetes, weight gain among other issues. They switched me to a new beta blocker without some of those side effects Bystolic. They said beta blockers are used to help avoid headaches as well and keep a person more calm. I take it at night and don't think I have any side effects.
Hopefully you can get off your meds and be at peace with your watch and wait annie. Good luck with your follow up test and hope you can get rid of the headaches! Mitch
I'm taking some BP meds, and I feel better with this.
Our BP needs really to keep under control, it's very very important.
I'm sure your doctor could fine the better BP meds, may be you can get a 2nd opinion.
Hi Mitch and Linda. I have actually been on BP meds since I was 34. I had heart palpitations and high blood pressure and they put me on Atenolol 50 mg. I have been on this for 22 years with great luck. When I was taking Tamoxifen, my blood pressure had to be constantly monitored and I had to split the dosage and they added a water pill also. I am now on 25 mg Atenolol with no side effects - never had weight gain or any of the other side effects Mitch mentioned.
Atenolol or any beta blockers are good for the heart - in fact my pulse is now a little low, but my pcp told me yesterday that she wanted me to stay on Atenolol until after my surgery (coil and stenting) because it protects the heart. She may switch me after the surgery, depending on how I am doing. They never found the reason for the high bp - I had really stressful management jobs for years and have believed mine was stress related. A cardiologist friend of mine many years ago said that if more people were on beta blockers, we wouldn't see so many heart attacks. None the less, I have always been happy with Atenolol.
Insurance paid for a bp machine when I was having problems - monitoring it several times a day really helped keep mine under control - my doctor let me adjust the meds accordingly since it was crazy during my Tamoxifen period. I used to keep track of it and let her know my counts.
Good luck, Linda. I hope you find a med that controls yours with no side effects. I didn't like the diuretic (water pill) when I was on it.
Every time I think I'm having a good bunch of days going, seems like I fall apart for one reason or another! lol
I'm ready to get off the BP meds as I never had a problem with my BP until my annies were discovered. Hopefully that will be soon.
Thanks for the info Melissa. My PCP and my neurosurgeon agreed that for now it's safer to keep me on them than take me off, at least until December. I hope come then, off all meds. Also the plavix is making me look like I'm constantly being beaten up I am so sensitive I get all black and blue!!!!
Actually the one he just changed me to is a beta blocker 2.5 mg of bystolic and I actually do feel a little better today. I am taking it at night and he told me to call within 2 weeks if I didn't feel better with this new med. Hopefully, I can get off this soon, I really just do not like the way the medicine makes me feel!! I felt better when I smoked a pack of cigarettes a day and I'm not going back to that!!
Thanks for your thoughts! I did have a better day today!
Bystolic 2.5 mg is what they put me on now, I was on 5mg for the past two months. He said that it is a baby dose, just enough to keep my BP level. When I was there yesterday, my BP was 120/70 and he was thrilled! However, I had a little incident this weekend where we believe my BP went way too low. Scare the bejesus outta my husband because my face literally turned pure red -- but I felt fine.
Thanks for your response Mitch, hopefully this new one will do the trick until I can get off the BP meds entirely
Hopefully this new one will be the one just to satisfy the doc until hopefully come December I can get off it all together.
I can honestly say that in all my life, no matter what every happened to me medically, I never had any BP issues, until my annies. And I believe that it probably was just so elevated because of all the pain I was in with my arm (which turned out to be a blood clot causing me to lose blood flow all the way into my hand) and then the incident finding of the annies. I'd say that is enough to send anyone's BP soaring.
I do feel a little better today, am going to try to go to work tomorrow and hopefully get back to a semi-normal life.
I do understand that our BP needs to be controlled and like I've said hopefully now that I've calmed down about the whole annie findings and procedures and the blood clot has finally resolved, I can get off these meds soon. My husband, who has been on BP meds for probably 20 years, said it took him 6 different medications before he found one that didn't bother him. Hopefully I will not be on them long enough for that to happen!!